MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  HP QUICK DRILL PINS 6PK; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY ORTHOPAEDICS, INC. 1818910  HP QUICK DRILL PINS 6PK; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Catalog Number 950502072
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 02/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During surgery on the (b)(6) 2018, a drill pin broke and could not be retrived from the patient and so was left in place.Mr (b)(6) was the surgeon on the day.The pin was left in place as it did not affect the implant placement.Part of the pin was left in the patient, the other half was thrown away.It was deemed not to affect the implantation or patient recovery.
 
Additional Manufacturer Narrative
Investigation summary: no device associated with this report was received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HP QUICK DRILL PINS 6PK
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7333931
Report Number1818910-2018-54966
Device Sequence Number364512
Product Code LXH
UDI-Device Identifier10603295227885
UDI-Public10603295227885
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number950502072
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;